Side affects (burning lungs)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Aldo
Regular Member


Date Joined Jan 2006
Total Posts : 289
   Posted 7/6/2006 6:54 AM (GMT -7)   
I just wondered if any of you have ever experienced the above side affect from corticosteroids. It is very strange and also is affecting my esophagus and throat. I see the pain doc today, maybe, if I don't cancel out, but patients always know more about docs when it comes to side affects.
 
I have looked at the list of possible side affects for Dexamethasone and they are endless.
 
Thanks
 
Rj

elcamino
Veteran Member


Date Joined Sep 2005
Total Posts : 1744
   Posted 7/6/2006 7:25 AM (GMT -7)   

RJ, I'm not sure what you mean by "burning lungs," but if you are experiencing burning type chest pain, that could be acid reflux--which, consequently, is also a side effect of corticosteroids.  I understand they can be very hard on your GI tract.  You might want to try taking Zantac OTC and see if that helps a bit.  If it helps, it probably was acid reflux.

Elcamino


Current dx: Rheumatoid Arthritis
Suspected dx: Early Lupus/MCTD
Current Meds: Enbrel, Plaquenil, Aciphex, Ultracet, Zyrtec, Allavert-D, Zantac, Tylenol PM
Past Meds: Relafen, Vioxx, Mobic, Voltaren, Sulfasalazine, Entocort, Prednisone, Humira, Reglan


Aldo
Regular Member


Date Joined Jan 2006
Total Posts : 289
   Posted 7/6/2006 8:02 AM (GMT -7)   
I never have acid reflux because I take copious amounts of PPIs, namely Prilosec. I tripled my dose yesterday thinking the same thing and reading about the gastro difficulties associated with steroids. What makes me so curious is that I had to stop a long tolerated ticker med not long ago, that causes symptoms that could be described as irritated or burning lungs. So, I am confused as usual :)

Thanks

CaMama
Veteran Member


Date Joined Mar 2005
Total Posts : 1884
   Posted 7/6/2006 8:11 AM (GMT -7)   

hmmmn, I had lung issues on methotrexate, but I can't remember if I did when on prednisone....good luck, definitely talk to doctor asap about it.

**


 


erin.K
Veteran Member


Date Joined Mar 2005
Total Posts : 3148
   Posted 7/6/2006 8:59 AM (GMT -7)   
when i go on prednisone i get what feels like a sore throat feeling. burning stomach (like it's empty but full of hot peppers or something); but mostly an acid like throat. worse in the middle of the nite....also get difficulty breathing when on steroids.
when taking steroids, you can develop ulcers...so they are sorta rough on the GI system.
ciao.
:)
Active, Severe Rheumatory Arthritis. Crohns. AS. Chiari Malformation & Right Brain venous anomoly. Partial complex seizures. Emphysema. Rheumatic Lung & Heart. MVP and Tricuspid prolapse. Had Lymes disease for 10 years.
Meds: Humira 40mg Q 4 days; Pred 20mg prn; Pentasa 4G daily; Imuran 50mg; Dilaudid 4mg; Diazepam 5mg; Avinza 30mg; Reglan; Meclizine; LidoDerm; MiraLax & too many others.


elcamino
Veteran Member


Date Joined Sep 2005
Total Posts : 1744
   Posted 7/6/2006 12:08 PM (GMT -7)   

RJ,

That doesn't sound very good.  If you think your symptom is related to your heart, you really should call your doctor and/or visit an urgent care clinic. 

Another thing to consider is that sometimes breakthrough acid occurs despite the PPIs.  I've taken a double dose of aciphex for years now, but I usually have to supplement with Zantac OTC because the PPIs aren't perfect (gosh, they're good, though, aren't they?). 

I hope you figure out what it is soon, and you start feeling better.
 
Elcamino
Current dx: Rheumatoid Arthritis
Suspected dx: Early Lupus/MCTD
Current Meds: Enbrel, Plaquenil, Aciphex, Ultracet, Zyrtec, Allavert-D, Zantac, Tylenol PM
Past Meds: Relafen, Vioxx, Mobic, Voltaren, Sulfasalazine, Entocort, Prednisone, Humira, Reglan


curley
Veteran Member


Date Joined Mar 2005
Total Posts : 4305
   Posted 7/6/2006 5:30 PM (GMT -7)   
Hi,Prednisone makes me have lung problems and I have crohns as well,so we try to stay clear of prednisone for that reason.Last week I was having a sever arthritis flare up and my Rheumy gave me a loasing dose of 40 and it did ease my joint's but it got bad again and had to go back and get the other 40.I tend to get plursy when I take this drug.I only take this when i have no other choice of the matter.
Thanks
Curley......
a.k.a.Mela...........


Aldo
Regular Member


Date Joined Jan 2006
Total Posts : 289
   Posted 7/6/2006 5:51 PM (GMT -7)   
Thanks so much for your knowledge/experience with these medicines :)
You are right Elcamino, PPIs are not enough! I have taken a few spoons of butter made from olive oil, eat small bland meals and it helps.

From the information you guys gave me, I can now try to attempt my new ticker med, that I did 2 nights ago but stopped because of the respiratory distress. The new med is in the same class as what I suddenly couldn't tolerate. Maybe I still cannot, but now I know that steroids can cause some funny stuff, ha ha :)

El Camino, I had my 8th cardiac cath ~1 month ago. All looked well I was told. I am starting to believe that I may have had so many caths and CT Scans in the past year, that the contrast dye used, or something, has caused some kind of drug induced arthritis or has weakened my immune system and let it attack (ME), lol.

Life is getting better. I can sleep and dream again.....

Ciao and thanks sooo much
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:24 PM (GMT -7)
There are a total of 2,735,488 posts in 301,310 threads.
View Active Threads


Who's Online
This forum has 151413 registered members. Please welcome our newest member, MamaPhoenix.
371 Guest(s), 16 Registered Member(s) are currently online.  Details
PeteZa, robotguy, TOOTY, dismissed, Serenity Now, Scaredy Cat, Girlie, reminder, Mad Martha, Huddie, pmm73, ks1905, Jingles1234, brucen36, LiveJoy, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer